Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on a lemma of Shelah concerning stationary sets


Authors: Alan H. Mekler, Donald H. Pelletier and Alan D. Taylor
Journal: Proc. Amer. Math. Soc. 83 (1981), 764-768
MSC: Primary 04A20
DOI: https://doi.org/10.1090/S0002-9939-1981-0630051-1
MathSciNet review: 630051
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \kappa $ be an infinite cardinal, let $ I$ be a nonprincipal ideal on $ \kappa $ and let $ {I^ + } = \{ X \subseteq \kappa :X \notin I\} $. $ S(I)$ is the following property of ideals: for every $ A \in {I^ + }$ and every pair of functions $ f,g$ from $ A$ into $ \kappa $ such that, for every $ \alpha \in A$, $ f(a) \ne g(\alpha )$, there exists a set $ B \subseteq A$ with $ B \in {I^ + }$ such that $ f''B \cap g''B = \emptyset $. We prove that $ S(I)$ holds for every weakly selective ideal $ I$ on any infinite cardinal $ \kappa $ (including $ \kappa = \omega $), and that $ S(I)$ holds for every $ \kappa $-complete ideal on $ \kappa $ iff $ \kappa $ is not strongly inaccessible.


References [Enhancements On Off] (What's this?)

  • [BTW] J. Baumgartner, A. Taylor and S. Wagon, Structural properties of ideals, Dissertationes Math. (to appear).
  • [EM] P. Eklof and A. Mekler, Infinitary stationary logic and abelian groups, Fund. Math. (to appear). MR 616732 (82j:03042)
  • [ER] P. Erdös and R. Rado, A partition calculus in set theory, Bull. Amer. Math. Soc. 62 (1956), 427-489. MR 0081864 (18:458a)
  • [F] G. Fodor, Eine Bemerkung zur Theorie der regressiven Funktionen, Acta Sci. Math. (Szeged) 17 (1956), 139-142. MR 0082450 (18:551d)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 04A20

Retrieve articles in all journals with MSC: 04A20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0630051-1
Keywords: Ideal, stationary sets, normal ideal, weakly selective ideal
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society